Alert archive / Puerto Rico / Flash Flood Warnings in 2006
Flash Flood Warning 46, NWS JSJ
NWS JSJ issued this flash flood warning at Jun 22, 2006, 5:21 AM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2006, 5:21 AM CDT (10:21 UTC)
- Expired
- Jun 22, 2006, 11:15 PM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 221023
FFWSJU
PRC095-151-221215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
621 AM AST THU JUN 22 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
MAUNABO
YABUCOA
* UNTIL 815 AM AST
* AT 6:15 AM AST...NWS DOPPLER RADAR INDICATED A THUNDERSTORM
PRODUCING VERY HEAVY RAIN MOVING INTO COASTAL SECTIONS OF MAUNABO
AND YABUCOA. OVERNIGHT RAINS HAVE ALREADY LEFT ONE TO TWO INCHES
OF RAIN ACROSS THE AREA. FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YABUCOA...
PLAYITA AND MAUNABO.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ANY
ROADS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS
ARE SUBJECT TO FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1797 6590 1797 6583 1805 6580 1804 6596
$$
SS2 follow-up statements
000
WGCA72 TJSJ 221223 CCA
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
815 AM AST THU JUN 22 2006
PRC095-151-221315-
MAUNABO-YABUCOA-
815 AM AST THU JUN 22 2006
...THE FLASH FLOOD WARNING IS CANCELLED...
FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
MAUNABO
YABUCOA
AT 810 AM...THE DOPPLER WEATHER RADAR INDICATED THAT THE SHOWERS AND
THUNDERSTORMS THAT WERE AFFECTING THE FORMER WARNING AREA DURING THE
MORNING HOURS HAD DIMINISHED OR MOVED OFF. ALSO THE WATERS LEVELS OF
RIVERS ACROSS THE AREA ARE SUBSIDING. ALTHOUGH BRIEF SHOWERS WILL
LINGER ACROSS THESE AREAS DURING THE NEXT HOUR OR SO...NO ADDITIONAL
PERSISTENT HEAVY RAINFALL OR NEW FLASH FLOODING IS EXPECTED.
THEREFORE...THE FLASH FLOOD WARNING WAS ALLOWED TO EXPIRE.
LAT...LON 1847 6608 1833 6604 1833 6607 1847 6612
$$000
WGCA72 TJSJ 221220
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
815 PM AST THU JUN 22 2006
PRC095-151-221315-
MAUNABO-YABUCOA-
815 AM AST THU JUN 22 2006
...THE FLASH FLOOD WARNING IS CANCELLED...
FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
MAUNABO
YABUCOA
AT 810 AM...THE DOPPLER WEATHER RADAR INDICATED THAT THE SHOWERS AND
THUNDERSTORMS THAT WERE AFFECTING THE FORMER WARNING AREA DURING THE
MORNING HOURS HAD DIMINISHED OR MOVED OFF. ALSO THE WATERS LEVELS OF
RIVERS ACROSS THE AREA ARE SUBSIDING. ALTHOUGH BRIEF SHOWERS WILL
LINGER ACROSS THESE AREAS DURING THE NEXT HOUR OR SO...NO ADDITIONAL
PERSISTENT HEAVY RAINFALL OR NEW FLASH FLOODING IS EXPECTED.
THEREFORE...THE FLASH FLOOD WARNING WAS ALLOWED TO EXPIRE.
LAT...LON 1847 6608 1833 6604 1833 6607 1847 6612
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 9:50 PM CDT, 7 hours 31 minutes earlier.
Area forecast discussion, Jun 21, 9:50 PM CDT, 7 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1050 PM AST WED JUN 21 2006 .UPDATE...MOST OF THE SHOWERS THAT WERE AFFECTING OUR LOCAL FORECAST AREA HAVE DIMINISH THROUGH THE OVERNIGHT HOURS. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPED LATE IN THE EVENING OVER THE ST THOMAS SURROUNDING WATERS. THE POTENTIAL FOR MORE SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE LOCAL WATERS REMAIN HIGH THROUGH THURSDAY MORNING. EXPECT OVERNIGHT SHOWERS OVER THE SOUTHERN COAST OF PUERTO RICO. && .PREV DISCUSSION... ABUNDANT AMOUNTS OF LOW LEVEL MOISTURE TRAILING A TROPICAL WAVE WHICH EXITED THE REGION ON TUESDAY...COMBINED WITH DIURNAL AND LOCAL TERRAIN EFFECTS TO DESTABILIZE THE LOCAL ATMOSPHERE. THIS PRODUCED WIDESPREAD SHOWER ACTIVITY ACROSS MUCH OF THE REGIONAL WATERS... PUERTO RICO AND PARTS OF THE U.S VIRGIN ISLANDS TODAY. THERE WAS ALSO SUFFICIENT VENTILATION IN THE UPPER LEVELS TO SUPPORT THE THUNDERSTORM DEVELOPMENT THROUGH THE LATE AFTERNOON HOURS. EXPECT THE ACTIVITY TO CONTINUE INTO THE EARLY EVENING HOURS BEFORE FINALLY DISSIPATING. A SOMEWHAT DRIER WEATHER PATTERN IS EXPECTED ON THURSDAY AS DRIER AIR WILL SLOWLY MOVE INTO THE AREA. HOWEVER...EXPECT SOME SHOWERS TO MOVE INTO THE EASTERN SHORES OF PUERTO RICO AND PARTS OF THE ADJACENT ISLANDS DURING THE EARLY MORNING HOURS. ON THURSDAY AFTERNOON...THERE WILL STILL SUFFICIENT MOISTURE AVAILABLE TO COMBINE WITH DAYTIME HEATING AND LOCAL TERRAIN EFFECT TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE INTERIOR AND WEST SECTIONS OF PUERTO RICO. THE NEXT TROPICAL WAVE WILL ENTER THE EASTERN CARIBBEAN LATE THURSDAY INTO FRIDAY AND BRING ADDITIONAL LOW LEVEL MOISTURE TO THE AREA. LATEST SATELLITE IMAGERY SHOWED A LARGE AREA OF SAHARA DUST TRAILING AND MOVING ALONG WITH THIS WAVE. THEREFORE...EXPECT RAPID IMPROVEMENT AFTER THE PASSAGE OF THE WAVE WITH A RETURN OF HOT AND HAZY SUMMER TIME CONDITIONS TO THE LOCAL AREA BY THE WEEKEND. MARINE... SEAS OF 6 FEET OR LESS CAN BE EXPECTED ACROSS THE LOCAL WATERS... AND WINDS RANGING FROM 8 TO 17 KNOTS. SMALL CRAFT SHOULD EXERCISE CAUTION ACROSS THE OFFSHORE ATLANTIC AND CARIBBEAN WATERS THROUGH THIS AFTERNOON. OVERALL SEAS AND WINDS CONTINUE TO SLOWLY DECREASE TONIGHT THROUGH THE END OF THE WEEK. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 10
Hazardous weather outlook, Jun 22, 5:20 AM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 620 AM AST THU JUN 22 2006 PRZ001>013-AMZ710>750-231000- 620 AM AST THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT... ABUNDANT LOW LEVEL MOISTURE EMBEDDED IN THE EASTERLY TRADE WINDS WILL INTERACT WITH THE HEATING OF THE DAY AND AN UNSTABLE ATMOSPHERE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND WIDELY SCATTERED THUNDERSTORMS TODAY. OVERNIGHT ACTIVITY HAS LEFT ONE TO TWO INCHES OF RAIN ACROSS PORTIONS OF THE SOUTHEAST AND EASTERN INTERIOR AND A FLASH FLOOD WATCH IS IN EFFECT THIS MORNING FOR THOSE AREAS. ADDITIONAL SHOWERS AND THUNDERSTORMS OCCURRING ACROSS THE CARIBBEAN WATERS TO OUR EAST WILL MOVE INTO THE ISLAND DURING THE DAY...WHILE AFTERNOON SHOWERS AND THUNDERSTORMS DEVELOP ACROSS THE WEST. HEAVY RAINFALL ACROSS PORTIONS OF THE ISLAND WILL LEAD TO URBAN AND STREAM FLOODING AND ISOLATED AREAS COULD SEE MORE SIGNIFICANT FLASH FLOODING OR RIVER FLOODING. RESIDENTS AND VISITORS ARE REMINDED TO USE EXTRA CAUTION AROUND LOCAL RIVERS AND SMALL STREAMS THROUGH THE AFTERNOON HOURS AND EVENING HOURS. MUDSLIDES ARE POSSIBLE OVER AREAS WHERE THE SOIL IS ALREADY SATURATED FROM PREVIOUS RAIN EVENTS OVER THE PAST FEW DAYS. .DAYS TWO THROUGH SEVEN...AMPLE LOW LEVEL MOISTURE AND AN UNSTABLE ATMOSPHERE WILL CONTINUE TO INTERACT WITH DAY TIME HEATING...TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL ISLANDS EACH DAY ...WITH THE MOST SIGNIFICANT ACTIVITY OCCURRING MAINLY DURING THE AFTERNOON HOURS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. VIZ001-002-AMZ710>730-231000- 620 AM AST THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT... ABUNDANT LOW LEVEL MOISTURE EMBEDDED IN THE EASTERLY TRADE WINDS WILL INTERACT WITH THE HEATING OF THE DAY AND AN UNSTABLE ATMOSPHERE TO PRODUCE SCATTERED TO LOCALLY NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TODAY...MOVING FROM THE OPEN CARIBBEAN WATERS WEST NORTHWEST ACROSS THE TERRITORY. OVERNIGHT ACTIVITY HAS LEFT ISOLATED AREAS OF HEAVY RAIN ACROSS PORTIONS OF ST CROIX. ADDITIONAL SHOWERS AND THUNDERSTORMS EXTENDING FROM THE LEEWARD ISLANDS WEST NORTHWEST ACROSS THE CARIBBEAN WATERS WILL MOVE INTO THE AREA DURING THE DAY AND COULD PRODUCE PERIODS OF HEAVY RAINFALL LEADING TO URBAN AND STREAM FLOODING. .DAYS TWO THROUGH SEVEN...AMPLE LOW LEVEL MOISTURE AND AN UNSTABLE ATMOSPHERE WILL CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL ISLANDS AND WATERS EACH DAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
Nearby
Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.